Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Low regularity estimates for CutFEM approximations of an elliptic problem with mixed boundary conditions
HTML articles powered by AMS MathViewer

by Erik Burman, Peter Hansbo and Mats G. Larson
Math. Comp. 93 (2024), 35-54
Published electronically: August 7, 2023


We show error estimates for a cut finite element approximation of a second order elliptic problem with mixed boundary conditions. The error estimates are of low regularity type where we consider the case when the exact solution $u \in H^s$ with $s\in (1,3/2]$. For Nitsche type methods this case requires special handling of the terms involving the normal flux of the exact solution at the the boundary. For Dirichlet boundary conditions the estimates are optimal, whereas in the case of mixed Dirichlet-Neumann boundary conditions they are suboptimal by a logarithmic factor.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2020): 65N30, 65N85
  • Retrieve articles in all journals with MSC (2020): 65N30, 65N85
Bibliographic Information
  • Erik Burman
  • Affiliation: Department of Mathematics, University College London, London, WC1E 6BT, United Kingdom
  • MR Author ID: 602430
  • ORCID: 0000-0003-4287-7241
  • Email:
  • Peter Hansbo
  • Affiliation: Department of Materials and Manufacturing, Jönköping University, SE-55111 Jönköping, Sweden
  • MR Author ID: 269716
  • ORCID: 0000-0001-7352-1550
  • Email:
  • Mats G. Larson
  • Affiliation: Department of Mathematics and Mathematical Statistics, Umeå University, SE-90187 Umeå, Sweden
  • MR Author ID: 648688
  • ORCID: 0000-0001-5589-4521
  • Email:
  • Received by editor(s): July 6, 2020
  • Received by editor(s) in revised form: April 11, 2023
  • Published electronically: August 7, 2023
  • Additional Notes: This research was supported in part by the Swedish Research Council Grants Nos. 2017-03911, 2018-05262, 2021-04925, and the Swedish Research Programme Essence. The first author was supported in part by the EPSRC grant EP/P01576X/1.
  • © Copyright 2023 American Mathematical Society
  • Journal: Math. Comp. 93 (2024), 35-54
  • MSC (2020): Primary 65N30, 65N85
  • DOI:
  • MathSciNet review: 4654616